Published on ADDitudeMag.com

Tics as a Side Effect of ADHD Medication

"My son was given a higher dosage of ADHD medication, and now has trouble with his eyes. Is the twitching permanent?"

by Larry Silver, M.D.


You do not specify the ADHD medication. I will assume it is either Ritalin, Dexedrine, or Adderall. Each of these medications can cause motor tics. What you describe is a motor tic. The medication should be discontinued. The tics should stop. Then, another medication should be considered. We do not continue on these medications when they cause a tic disorder.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Tics as a Side Effect of ADHD Medication